Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS Jackson, KY

March 14, 2016Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 14, 2016, 4:11 PM EDT for Martin County, Pike County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 4:11 PM EDT (20:11 UTC)
Expired
Mar 14, 2016, 4:36 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:20 PM EDTTSTM WND DMGMouthcard, KYTREE DOWN ON TRACE FORK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS53 KJKL 142011
SVRJKL
KYC159-195-142100-
/O.NEW.KJKL.SV.W.0006.160314T2011Z-160314T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT MON MAR 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 500 PM EDT

* AT 411 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR THREEFORKS TO SIDNEY TO MCANDREWS TO ELKHORN
  CITY...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELKHORN CITY...FOREST HILLS...BIGGS...JAMBOREE...BELFRY...PISO...HEENAN...
  BELCHER...THREEFORKS...TOONERVILLE...MAJESTIC...PAW PAW...ARGO...
  FEDSCREEK...WHITEPOST...CONDER...JARAD...CEDARVILLE...TURKEY CREEK AND
  WOODMAN.

THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 10
AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3728 8233 3725 8240 3750 8234 3757 8239
      3769 8255 3784 8241 3776 8231 3774 8233
      3767 8230 3765 8223 3762 8221 3765 8218
      3758 8213 3755 8213 3756 8208 3753 8205
      3755 8204 3754 8197
TIME...MOT...LOC 2011Z 214DEG 29KT 3769 8242 3764 8234 3755 8230 3729
8237

HAIL...0.75IN
WIND...60MPH
 
$$

RAY
1 follow-up statement
730 
WWUS53 KJKL 142036
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT MON MAR 14 2016

KYC159-195-142046-
/O.CAN.KJKL.SV.W.0006.000000T0000Z-160314T2100Z/
MARTIN KY-PIKE KY-
436 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND
CENTRAL PIKE COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3728 8233 3725 8240 3750 8234 3757 8239
      3769 8255 3784 8241 3776 8231 3774 8233
      3767 8230 3765 8223 3762 8221 3765 8218
      3758 8213 3755 8213 3756 8208 3753 8205
      3755 8204 3754 8197
TIME...MOT...LOC 2033Z 214DEG 29KT 3784 8229 3779 8221 3770 8217 3744
8224

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:58 PM EDT, 13 minutes earlier.

Area forecast discussion, Mar 14, 3:58 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT MON MAR 14 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 358 PM EDT MON MAR 14 2016

ONGOING SHOWERS AND STORMS CONTINUE TO THRIVE THIS AFTERNOON AHEAD
OF AN UPPER LOW CHURNING ACROSS SOUTH-CENTRAL KENTUCKY. INITIAL
ROUND OF STORMS WILL PUSH ACROSS THE BIG SANDY REGION WHILE THE
SECOND ONE MOVES EAST OF THE INTERSTATE 75 CORRIDOR. 0-6 KM BULK
SHEAR OF LESS THAN 30 KNOTS COMBINED WITH DECREASING INSTABILITY
IN AN INCREASINGLY WORKED OVER AIRMASS SHOULD LEAD TO AN OVERALL
DECLINE IN INTENSITY. STRONG DOWNBURST/OUTFLOW WIND GUSTS WILL BE
POSSIBLE AS COLD POOL PROCESSES BECOME DOMINANT...WHILE THE HAIL
THREAT QUICKLY SUBSIDES WITH THE LACK OF UPDRAFT ORGANIZATION AND
DECREASING LAPSE RATES. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM
ONE TENTH TO ONE THIRD OF AN INCH...WITH LOCALIZED AREAS RECEIVING
STRONGER STORMS SEEING NEAR OR GREATER THAN ONE HALF AN INCH.

SHOWER ACTIVITY WILL WIND DOWN THIS EVENING AS SUBSIDENCE WORKS IN
BEHIND THE DEPARTING UPPER DISTURBANCE. VEERING LOW LEVEL WINDS
WILL PROVIDE FOR SOME LINGERING UPSLOPE SHOWERS ACROSS THE HIGHER
TERRAIN...BUT ADDITIONAL RAINFALL AMOUNTS WILL BE CONFINED TO
TRACE AMOUNTS UP TO PERHAPS A FEW HUNDREDTHS OF AN INCH. MOSTLY
CLOUDY SKIES AND LINGERING LOW LEVEL MOISTURE WILL KEEP LOW
TEMPERATURES IN THE MID 40S TO LOW 50S IN THE VALLEYS AND LOW-MID
50S ELSEWHERE.

TUESDAY FEATURES A RETURN TO ABNORMAL MID-MARCH
TEMPERATURES...WITH HIGHS SOARING INTO THE MID-UPPER 70S
UNDERNEATH THE AXIS OF H85 THERMAL RIDGING AND MID-LEVEL SHORTWAVE
RIDGING. A STACKED LOW SPANNING THE CANADIAN PRAIRIES TO THE GREAT
LAKES/UPPER MIDWEST WILL APPROACH INTO THE EVENING AND OVERNIGHT
HOURS...BRINGING A SLIM CHANCE FOR THUNDERSTORMS...MAINLY NORTH OF
THE HAL ROGERS PARKWAY. AREAS FARTHER SOUTH ALONG THE VIRGINIA
BORDER AMID THE HIGHER TERRAIN WILL ALSO SEE A SHOT AT SOME
RAINFALL GIVEN THE UPSLOPE MOTION IN PLACE. LACK OF MOISTURE
RETURN IN WAKE OF TODAY/S SYSTEM AND MAIN LIFT REMAINING AS FAR
NORTH AS PROGGED BOTH RAISE QUESTIONS AS TO WHETHER ACTIVITY WILL
TRULY BE ABLE TO REACH AS FAR SOUTH AS THE BLUEGRASS REGION.
NONETHELESS...ISOLATED STORMS CERTAINLY A POTENTIAL ALONG/AHEAD OF
A RESPECTABLE COLD FRONT SET TO CROSS THE REGION.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 335 AM EDT MON MAR 14 2016

THE EXTENDED PERIOD BEGINS ON TUESDAY NIGHT WITH AN ACTIVE UPPER
LEVEL PATTERN IN PLACE. IN FACT THE PERIOD BEGINS WITH A POTENT
SHORT WAVE TRACKING INTO THE MIDWEST AND INTO THE OH VALLEY. THIS
FEATURE BEING PUSHED ALONG WITH A 140 KNOT JET NOSING INTO THE UPPER
OH VALLEY ALONG THE BASE OF A NEGATIVELY TILTED TROUGH. TIMING
OF THIS FEATURE FALLS MORE ON THE EVENING INTO TUESDAY NIGHT
HOURS BUT WITH THE FORCING FROM THE FRONT ITSELF...MID LEVEL CAPE
SHOULD BE TAPPED INTO WITH MODEST SHEAR AS WELL. DESPITE SOME DRY
AIR...ENOUGH INGREDIENTS SHOULD BE IN PLACE FOR A FEW STRONG
STORMS. WILL NEED TO INCREASE POPS FOR TUESDAY TO AT LEAST LOW
CHANCE.

THE ACTIVE PATTERN CONTINUING...A STRONG CLOSED LOW SETS UP OVER
THE UPPER PLAINS WITH THE BASE OF THE TROUGH SETTING UP ACROSS
THE CENTRAL CONUS. WITH THE SOUTHERN JET STREAM BECOMING ACTIVE
AND THE NORTHERN STREAM DISPLAYING A BLOCKING PATTERN...KENTUCKY
WILL REMAIN SANDWICHED IN BETWEEN MOIST AIR TO THE SOUTH AND
SEVERAL SHORTWAVES TRACKING ACROSS THE NORTHERN STREAM THROUGH
THE UPPER OHIO VALLEY. WITH ENOUGH LIFT AND A WEAK BOUNDARY NEAR
THE AREA THROUGH FRIDAY...THIS WILL BE ENOUGH FOR A SLIGHT CHANCE
OF SHOWERS. BY THE WEEKEND...THE PATTERN SHOWS SIGNS OF BREAKING
AS THE UPPER LOW BEGINS TO DIVE SOUTHEAST INTO THE SOUTHERN
PLAINS AND INTO THE MID MISSISSIPPI RIVER VALLEY AS A SURFACE LOW
DEVELOPS AND LIFTS NORTHEAST INTO THE APPALACHIAN REGION. THIS
WILL BRING A PROLONGED PERIOD OF SHOWER ACTIVITY AND COOLER TEMPS
INTO EASTERN KENTUCKY. WHILE THE GFS AND EURO SEEM TO CONTINUE TO
BE AT ODDS OVER THIS SCENARIO AND THUS REMAINED CLOSE TO THE ALL
MODEL BLEND SOLUTION FOR POPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 103 PM EDT MON MAR 14 2016

MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
REGION THIS AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF LATER
THIS EVENING. VFR VISIBILITIES/CEILINGS WILL DETERIORATE TO MVFR
AND POSSIBLY IFR AT TIMES AS THESE STORMS MOVE THROUGH. MVFR
CEILINGS WILL LIKELY HOLD STRONG IN WAKE OF THIS ACTIVITY AND INTO
TUESDAY MORNING AS LOW LEVEL MOISTURE LINGERS. OUTSIDE OF ROGUE
WIND GUSTS UNDERNEATH THUNDERSTORMS...WINDS WILL VEER SOUTH TO
SOUTHWEST AND WEST THIS EVENING AT 5 TO 10 MPH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GUSEMAN
LONG TERM...GREIF/DJ
AVIATION...GUSEMAN
Hazardous weather outlook, Mar 14, 12:31 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1231 PM EDT MON MAR 14 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151945-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1231 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EARLY EVENING...WITH ISOLATED STRONG STORMS POSSIBLE. THE
MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY EVENING THROUGH EARLY
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/GUSEMAN

In the hours before

Special weather statement, Mar 14, 2:11 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
211 PM EDT MON MAR 14 2016

KYZ088-112-114>117-141900-
PERRY-OWSLEY-LESLIE-HARLAN-BREATHITT-CLAY-
211 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...OWSLEY...
LESLIE...HARLAN...BREATHITT...AND CLAY COUNTIES IN EASTERN
KENTUCKY...

AT 209 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BRIGHTSHADE TO TACKY TOWN TO 6 MILES SOUTHWEST OF
HENSLEY STORE...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...HARLAN...HYDEN...LOYALL...EVARTS...BUCKHORN...WALLINS CREEK...
DALEY...SUNSHINE...SMITH...WENDOVER...TWAY...MOSLEY BEND...SHIELDS...SPRUCE
PINE...GRAYS KNOB...PEEPACE STORE...MOZELLE...KENVIR AND HOSKINSTON.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 27 AND 59.

&&

LAT...LON 3681 8351 3685 8348 3690 8351 3692 8349
      3695 8354 3696 8364 3701 8373 3754 8350
      3729 8320 3701 8308 3699 8314 3696 8315
      3698 8307 3685 8301 3685 8307 3683 8310
      3674 8314 3670 8334 3667 8343
TIME...MOT...LOC 1809Z 205DEG 38KT 3703 8367 3686 8351 3663 8340

RAY
Special weather statement, Mar 14, 2:20 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT MON MAR 14 2016

KYZ052-141845-
ROWAN-
220 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN COUNTY IN EASTERN
KENTUCKY...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS OVER COGSWELL...OR
JUST SOUTHWEST OF MOREHEAD...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HAIL UP TO ONE HALF INCH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...HAYS CROSSING...CHRISTY...GATES...RODBURN...WALTZ...HALDEMAN...
CLEARFIELD...MUNSON...BRANDY...HILDA...CRANSTON...FREESTONE...BLUESTONE...
COGSWELL...TRIPLETT AND LAKEVIEW HEIGHTS.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
135 AND 149.

&&

LAT...LON 3832 8336 3832 8334 3823 8330 3808 8347
      3809 8350 3807 8351 3810 8353 3811 8352
      3812 8353 3829 8351 3832 8349 3835 8350
      3836 8346 3839 8344 3840 8341
TIME...MOT...LOC 1818Z 205DEG 25KT 3811 8350

RAY
Special weather statement, Mar 14, 3:24 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT MON MAR 14 2016

KYZ104-106-107-109-110-113-119-120-142015-
FLOYD-KNOTT-ELLIOTT-MARTIN-MORGAN-JOHNSON-MAGOFFIN-PIKE-
324 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
ELLIOTT...MARTIN...MORGAN...JOHNSON...MAGOFFIN...AND PIKE COUNTIES
IN EASTERN KENTUCKY...

AT 322 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM REXVILLE TO HENDRICKS TO LARKSLANE...AND MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...PRESTONSBURG...SALYERSVILLE...INEZ...SANDY
HOOK...MASON...HENRY...ESTILL...LEWIS...COAL RUN VILLAGE...MARTIN...PIPPA
PASSES...WAYLAND...WARFIELD...ALLEN...BROWNLOW...GORDON FORD...CORN FORK
HOLLOW AND BRADBURY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 11 AND 20.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 27 AND 32.

&&

LAT...LON 3730 8291 3752 8308 3750 8295 3758 8301
      3763 8309 3761 8313 3784 8345 3813 8322
      3827 8318 3818 8305 3821 8301 3816 8291
      3811 8289 3800 8302 3796 8300 3800 8293
      3788 8261 3796 8253 3776 8231 3766 8227
TIME...MOT...LOC 1922Z 211DEG 40KT 3784 8338 3768 8314 3738 8291

RAY
Special weather statement, Mar 14, 3:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT MON MAR 14 2016

KYZ110-113-118>120-142015-
FLOYD-KNOTT-MARTIN-LETCHER-PIKE-
341 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
MARTIN...LETCHER...AND PIKE COUNTIES...

AT 340 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM EASTERN TO NEAR WISE...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...ESTILL...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...FOREST HILLS...WAYLAND...GREENLEAF...CHLOE...
THREEFORKS...EHKHORN MINE...FISHTRAP LAKE...EAST MCDOWELL...BUCKINGHAM...
GARDEN VILLAGE...SPEIGHT...WHITEPOST AND CEDARVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.

&&

LAT...LON 3727 8235 3723 8250 3713 8269 3747 8283
      3783 8241 3781 8240 3776 8231 3774 8233
      3767 8230 3765 8223 3762 8221 3765 8218
      3762 8218 3758 8213 3755 8213 3756 8208
      3753 8205 3755 8204 3754 8197 3753 8198
TIME...MOT...LOC 1940Z 217DEG 35KT 3749 8280 3697 8261

RAY
Local storm report, Mar 14, 4:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     LANCER                  37.67N 82.74W
03/14/2016                   FLOYD              KY   TRAINED SPOTTER

            TREES DOWN.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:11 PM EDTSpecial Weather StatementJKLHarlan, Leslie, Perry49 min
Mar 14, 2:20 PM EDTSpecial Weather StatementJKLRowan25 min
Mar 14, 3:24 PM EDTSpecial Weather StatementJKLElliott, Floyd, Johnson, Magoffin, Martin, Morgan51 min
Mar 14, 3:32 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Martin, Morgan43 min
Mar 14, 3:41 PM EDTSpecial Weather StatementJKLPike34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.